MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71442165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the operation of anthem knee joint implantation, a distal part of the tube of the tibial guide broke.
 
Additional Manufacturer Narrative
The tibial alignment tube was returned and evaluated.A visual inspection found that the material around the tibial guide thread insert has failed.Plastics are prone to brittle fractures; a crack may have initiated during the autoclaving cycle and was subsequently propagated during use.We recommend that all reusable instruments be routinely inspected for wear and damage so they may be replaced as necessary.Reviewing the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB ALIGN M/L TRANS TUBE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8025857
Report Number1020279-2018-02288
Device Sequence Number1369324
Product Code JWH
UDI-Device Identifier00885556495100
UDI-Public00885556495100
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442165
Device Lot Number16CSY0020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1